Commodious axiomatization of quantifiers in multiple-valued logic

Studia Logica 61 (1):101-121 (1998)

We provide tools for a concise axiomatization of a broad class of quantifiers in many-valued logic, so-called distribution quantifiers. Although sound and complete axiomatizations for such quantifiers exist, their size renders them virtually useless for practical purposes. We show that for quantifiers based on finite distributive lattices compact axiomatizations can be obtained schematically. This is achieved by providing a link between skolemized signed formulas and filters/ideals in Boolean set lattices. Then lattice theoretic tools such as Birkhoff's representation theorem for finite distributive lattices are used to derive tableau-style axiomatizations of distribution quantifiers.
Keywords many-valued logic  infinitely-valued logic  distribution quantifiers  distributive lattices  semantic tableaux  sequent calculi
Categories (categorize this paper)
Reprint years 2004
DOI 10.1023/A:1005086415447
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 45,434
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles

Magidor-Malitz Quantifiers in Modules.Andreas Baudisch - 1984 - Journal of Symbolic Logic 49 (1):1-8.
Self-Commuting Quantifiers.Dag Westerståhl - 1996 - Journal of Symbolic Logic 61 (1):212-224.
Scope Dominance with Upward Monotone Quantifiers.Alon Altman, Ya'Acov Peterzil & Yoad Winter - 2005 - Journal of Logic, Language and Information 14 (4):445-455.
Unary Quantifiers on Finite Models.Jouko Väänänen - 1997 - Journal of Logic, Language and Information 6 (3):275-304.
Definability of Polyadic Lifts of Generalized Quantifiers.Lauri Hella, Jouko Väänänen & Dag Westerståhl - 1997 - Journal of Logic, Language and Information 6 (3):305-335.
Rings Which Admit Elimination of Quantifiers.Bruce I. Rose - 1978 - Journal of Symbolic Logic 43 (1):92-112.


Added to PP index

Total views
49 ( #177,696 of 2,280,287 )

Recent downloads (6 months)
2 ( #563,467 of 2,280,287 )

How can I increase my downloads?


My notes

Sign in to use this feature